November 16, 2006 at 8:09 pm
I couldnt take it anymore. I have been in a lot of pain this week and tried to tough it out. Nothing was helping…excedrine, tylenol, motrin, heating pad, meditation, ignoring it, extra rest. The dr put me on neurontin along with my desipramine. I am hoping that helps and soon!
HE also percribed an anti-inflammatory that I had never heard of called Relafen. After seeing “Warning: Can Cause serious or fatal heart problems or heart attack or stroke” as the very first warning and “the risk of serious and sometimes fatal stomach and bowel problems” was listed as the second warning, I kinda freaked out. The list of problems with taking this stuff seriously outweighs my desire for relief….esp when smoking is a listed no-no and that is my only vice (I know it is a bad one). I have an appt with him tomorrow afternoon so I will discuss it with him then. Has anyone else taken this? Am I wrong to think the risks are far too dangerous to bother with?
Oh and also, before this week I had not really experienced lower back pain that is just below my waistline to right above my buttcrack (sorry not sure what else to call it). It is painful to sit for very long or move after changing positions. I havent slept wrong or done anything that would have caused it, this just sort of showed up and seems to like me, even if the feeling is not mutual.
AnonymousNovember 16, 2006 at 11:42 pm
hi lori, yeah pain down in the lower back is a hard one to get over-going through it right now too. actually i’m just coming out of another relapse and the lower back is slightly better tonight then it was 2 nights ago. i rearranged my neurontin schedule around my pain the last couple of days and it is finally helping abit more tonight. i haven’t heard of that drug-and if i can stay in my chair for any longer tomorrow i’ll do some snooping for you. i hope you get relief soon, stay positive and chill for a few days-i know its not fun and not easy to do but its better for you!:)
AnonymousNovember 17, 2006 at 10:19 am
I took that drug almost 10 years ago when I first was diagnosed with GBS. The doc also gave me pepcid as he said the Relafen might bother my stomach. I am a smoker too… of course I was 39 when GBS hit and now that I am 10 years older, I have developed lower back pain. My neuro did an MRI of my back about 4 years ago and said I had degenerative disc disease which was normal for my age?!?!?! So it has done nothing but get worse over the years and I find what helps for me somewhat is at night I take a Tylenol PM (along with my other meds) and sit up against a heating pad while watching TV before I sleep. I don’t know about you, but I have gained weight the past few years (I blame this on amitrtyptiline) and think that my bigger tummy hurts my back.
Oh, and I take blood pressure medicine and have for 15 years. My theory is if it isn’t one thing that will get us, it will be another – so what the heck. But, I am not a mother (only of a cat) and have sort of a twisted attitude about living/dying. Geeze, I sound really bonkers when re-reading this post.
AnonymousNovember 17, 2006 at 1:02 pm
chrissy you’re not bonkers-just crazy like us!!!;) i haven’t found too much that will take the back pain away-totally, but i take zanaflex at bedtime that takes the edge off enough for me to sleep a few hours. the ddd is hard to treat, even when one is younger, i have it in c-5, 6 and l-4, 5,and 6 also, but my dr never came out and said its normal for my age-he knows i would kick him if he did!:eek: mine are from years of sports, accidents and health problems.:(
November 17, 2006 at 3:07 pm
you gals make me laugh. and if beer didnt give me a screaming headache these days I would enjoy one with ya. Then again maybe its the type of beer…cheap beer that is.
Well I took a neurontin lat night and when it hit me I felt pretty out of it. Sort of slept and got some extra rest this morning. I am so nervous about trying that relafen, but I woke up several times during the night with severe pain in my left foot. Normally it doesnt wake me. I’ll talk to the dr this afternoon about it and see what he says about the relafen. I’m such a wierdo when it comes to meds.
Hugs to you!
You must be logged in to reply to this topic.